Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Facial wasting
May 11, 2000

Dear Dr.I am a 33y/o healthy male who has been on therapy for 5 years. My meds have been D4t, 3tc,Fortovase and Norvir. Six months ago I switched the protease inhibitors for sustiva and am doing well. I have noticed the fat loss in my face and when I switched the meds my face filled out slightly but not enough to where it was before. I would be interested in any solution you may think of for solving this problem, I know you have mentioned dermatologist affiliated with Mt. Sinai and since I live in New York City would like to know if there is a particular doctor there you would recommend? I have tried everything such as vitamins and Juven but no results. I would like to see someone who has experience in this particular area and will give me expert advice on expectations. Thank you for having this service, I don't know where else to find the info you provide..Mike

Response from Dr. Dieterich

Dear Mike,

Rob Warner and his partner at Mt Sinai are doing some injections. They are a reputable group who know a lot about this. However, it may be the D4T that is causing the fat atrophy. You should ask your MD to check your serum lactate level. Douglas T. Dieterich, M.D.


Previous
Any Advice
Next
Trousers no longer fit.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement